Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 3, 2001, 5:07 PM MDT for Laramie County, Wyoming. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 5:07 PM MDT (23:07 UTC)
- Expired
- Apr 3, 2001, 5:50 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:07 PM MDT | Hail 0.88 | Cheyenne, WY | |
| Apr 3, 5:13 PM MDT | Hail 0.75 | Cheyenne, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 032308 SVRCYS WYC021-032350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 507 PM MDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 550 PM MDT * AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CHEYENNE...OR ABOUT 6 MILES NORTH OF CHEYENNE...MOVING NORTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WHITAKER...HORSE CREEK...GUN BARREL AND FEDERAL IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ JK WCJIN-WYSE LAT...LON 4118 10522 4125 10418 4154 10421 4159 10527
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:12 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 3, 3:12 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MDT TUE APR 3 2001 PER LAPS...ONLY SLGT NEG INSTABILITY HAS DVLPD THIS AFTN FROM LAR TO DGW NEWD. LOW CLDS/FOG HAVE HELD STRONG OVER MOST OF THE NEBRASKA PNHNDL...KEEPING TEMPS TOO COOL TO GET MUCH GOING AT ALL. SO...WILL BE TONING BACK TSTM POPS AND STRENGTH OF THESE FOR THIS EVENING. HIGHEST POPS LOOK TO BE OVER NRN PTNS OF CWA WHERE MDLS ALL PROG A WK SHRTWV TROF TO MOVE THRU. FOG WILL OBVIOUSLY BE WDSPRD TNGT OVER ERN CWA...MAINLY E OF I-25. GUIDANCE POPS LOOK A BIT TOO HIGH THIS EVENING. ON WED...DRIER SSWLY SFC FLOW SETS UP BY MIDDAY WITH BEST INSTABILITY AND CONVERGENCE OVER NERN AND FAR ERN PTNS OF CWA IN THE AFTN. SPC OTLK MAY BE A BIT OVERDONE EXCEPT FOR FAR NERN CWA. WILL GO WITH JUST 10-20 PERCENT POPS WED AFTN INCRG SLGTLY WED NIGHT...AGAIN ESPECIALLY OVER NRN CWA WHERE CDFNT SETTLES DOWN FROM THE N. THU WILL BE A TOUGH CALL AT THIS POINT WITH MOIST UPSLP FLOW OVER NRN CWA WHILE DRIER SSWLY AIR RMNS OVER WRN PTNS. COULD BE SOME DECENT TSTMS OVER SE WY AND SRN PNHNDL THU AFTN WHERE SFC CONVERGENCE GREATEST. WILL GO ALG WITH GUIDANCE IDEA OF SCT POPS MOST AREAS THU. MILD TEMPS ON WED WITH MAV/FWC COMPROMISE IN ORDER. FWC TEMPS LOOK TOO COOL ON THU. EXTENDED...CWA REMAINS IN AN UNSETTLED PATTERN THROUGH THE EXTENDED PERIOD. THE LONG WAVE TROUGH OVER THE WEST COAST OPENS UP AND EJECTS NORTHEAST ACROSS WY ON FRIDAY. MODELS SIMILAR IN MOVING H7 CLOSED LOW ACROSS NORTHERN WY...KEEPING OUR CWA IN THE WARM AIR. COLD AIR MOVES INTO ERN PLAINS BEHIND THE SYSTEM. ON SAT...A WEAK SHORT WAVE RIDGE OVR THE STATE WITH MORE SHORT WAVE ENERGY MOVING ACROSS THE STATE LATE SATURDAY. NEXT SYSTEM DROPS SOUTH INTO THE WEST COAST. BY DAYS 6 AND 7 OUR CWA IN SW FLOW ALF WITH SOME LOW LVL UPSLOPE FLOW OVER ERN PORTION OF THE CWA. .CYS... WY...NONE. NE...NONE. JL(H,S)
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.